Discussions By Condition: I cannot get a diagnosis.

Diarrhea since october

Posted In: I cannot get a diagnosis. 7 Replies
  • Posted By: nana0107
  • November 25, 2006
  • 01:06 PM

Hello how are you all. I hope someone can help us. Our 69 year old mother has had diarrhea since october of this year. The docters have run every test under the sun. She cant eat , she has no energy of course. We do not know what to do if you know anything please please let me know. THANKS SO MUCH BRENDA

Reply Flag this Discussion

7 Replies:

  • Has your mother had any change to her diet, even if it seem insignificant or a small amount of whatever; it can have a really dramatic affect? Has she been put on any meds at that same time? Sometimes with the elderly, or even the young, they can develop an intolerance to things that they usd to be fine with. My Nannie had a list as long as her arm by the time she passed away. Is her stomach (bowel region) tender to touch? Does she complain that the diarrhea is hot when it's passed, as this usually indecates a tummy bug. What tests were conducted?Hear from you soon,Agape,searchingsam
    Anonymous 42789 Replies
    • November 25, 2006
    • 01:53 PM
    • 0
    Flag this Response
  • Hello Thank you for getting back to me. But as for her diet and meds they are all the same except for one and that is a breathing med that goes in her nebulizer. I took her off and it made no difference. We live in a small town and the doctors here are a joke. They have run every test i can think of. I know they are missing something but i just do not know what it could be. Thank you anyway brenda
    nana0107 2 Replies
    • November 26, 2006
    • 10:15 AM
    • 0
    Flag this Response
  • Has she taken an antibiotic recently or a drug that may have killed her natural intestinal flora? She may have candida albicans in her gi tract. Just because you take her off the drug doesn't mean the candida condition will go away. Candida can persist for years untreated. If she does have candida she will need to 1) treat the condition with a candida killing medicine or herbs and 2) go on a strict candida diet. Some doctors will only put you on the diet and others will only put you on the drugs. I really believe you have to do both. Candida can be particularly difficult to kill off even with drugs alone. My father had candida caused diarrhea for four years before it was diagnosed. I was the one who figured it out (I'm not a medical doctor but had had a skin candida condition for two years and was aware that candida can cause severe diarrhea. Unfortunately I did not know he had taken keflex (an antibiotic) about a month or two before the onset of symptoms. If I had known sooner we would have gotten him help sooner.) He lost a lot of weight, which was very devastating to him. She should try to get this problem figured out as soon as possible.Also, she may want to have a parasite test if you suspect she may have been exposed to parasites from travel abroad.
    Anonymous 42789 Replies
    • November 26, 2006
    • 11:00 PM
    • 0
    Flag this Response
  • Hi,My Dad who is 74 years old had the same problem. It turned out that he had an impacted bowel and what he thought was diarrhea was actually fecal matter seeping around the impaction.
    Anonymous 42789 Replies
    • November 27, 2006
    • 03:06 AM
    • 0
    Flag this Response
  • one of my friends developed diarrhea one day and thought there was something really wrong. turns out she had sealiacs disease. probably not spelled right. she can't eat anything with gluten in it which is alot of stuff.
    Anonymous 42789 Replies
    • November 27, 2006
    • 03:27 AM
    • 0
    Flag this Response
  • Try having them check for carcinoid cancer. This causes explosive, non stop diarrhea.
    Anonymous 42789 Replies
    • November 29, 2006
    • 05:09 PM
    • 0
    Flag this Response
  • Along the lines of the person talking about Candida, there is another infection directly caused by some antibiotics that can cause severe diarrhea, or pseudomembraneous colitis. This is called C. Difficile and it is a bacteria. Make sure they do a stool test for c. difficile. You should know specifically which tests have been run for her - they may not have been as thorough as you believe. Unfortunately, the western treatment for c difficile is more antibiotics...which further ruins your gut...She should be taking a good quality probiotic to help build up her intestinal flora. Acidopholus is good, but get one with several strains of beneficial flora.I am a Doctor of Oriental Medicine and we use herbal remedies which are very effective in treating this. If you can find an herbalist specializing in Chinese Medicine it may help. Go to www.acufinder.com to find one near you. Best of luck to you.
    acuann 3080 Replies
    • November 29, 2006
    • 05:55 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.